Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 186, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2012, 1:59 PM EDT for 5 counties in Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 1:59 PM EDT (17:59 UTC)
- Expired
- Aug 9, 2012, 3:00 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Huntingdon County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS51 KCTP 091759
SVRCTP
PAC009-013-021-061-111-091900-
/O.NEW.KCTP.SV.W.0186.120809T1759Z-120809T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
SOUTH CENTRAL CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
WEST CENTRAL HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 300 PM EDT
* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
BLUE KNOB STATE PARK TO STOYSTOWN TO SEVEN SPRINGS TO
MARKLEYSBURG...MOVING EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SKI GAP...
BLUE KNOB STATE PARK...
OGLETOWN...
SOMERSET AND FRIEDENS...
CENTRAL CITY...
ROARING SPRING AND CLAYSBURG...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 106 AND 138...I-99 BETWEEN
MILE MARKERS 3 AND 24.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219...ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3973 7941 3982 7937 3985 7942 3990 7941
4038 7866 4040 7799 4017 7841 3972 7906
3971 7939
TIME...MOT...LOC 1758Z 263DEG 15KT 4031 7858 4012 7890
4000 7922 3978 7953
$$
FORECASTER: MARTIN2 follow-up statements
768
WWUS51 KCTP 091819
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT THU AUG 9 2012
PAC009-013-021-061-111-091900-
/O.CON.KCTP.SV.W.0186.000000T0000Z-120809T1900Z/
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA-
219 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOMERSET...WEST CENTRAL HUNTINGDON...SOUTH CENTRAL CAMBRIA...
SOUTHERN BLAIR AND NORTHWESTERN BEDFORD COUNTIES...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLAYSBURG TO CENTRAL CITY TO
SOMERSET TO CONFLUENCE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
SOMERSET AND FRIEDENS...
ROARING SPRING AND CLAYSBURG...
QUEEN AND ROCKWOOD...
ROCKWOOD...
MARTINSBURG...
OSTERBURG AND INDIAN LAKE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 106 AND 137...I-99 BETWEEN
MILE MARKERS 3 AND 24.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219...ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3973 7941 3982 7937 3985 7942 3990 7941
4038 7866 4040 7799 4017 7841 3972 7906
3971 7939
TIME...MOT...LOC 1818Z 263DEG 15KT 4032 7847 4013 7879
4001 7911 3979 7942
$$
FORECASTER: MARTIN765
WWUS51 KCTP 091848
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
248 PM EDT THU AUG 9 2012
PAC021-091858-
/O.CAN.KCTP.SV.W.0186.000000T0000Z-120809T1900Z/
CAMBRIA PA-
248 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CAMBRIA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3973 7925 4012 7871 4039 7829 4040 7799
4017 7841 3973 7905
TIME...MOT...LOC 1848Z 263DEG 15KT 4039 7819 4013 7858
3985 7898
$$
PAC009-013-061-111-091900-
/O.CON.KCTP.SV.W.0186.000000T0000Z-120809T1900Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-SOMERSET PA-
248 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN SOMERSET...WEST CENTRAL HUNTINGDON...SOUTH CENTRAL
BLAIR AND NORTHWESTERN BEDFORD COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MARKLESBURG TO NEW PARIS TO
MEYERSDALE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MARKLESBURG...
SCHELLSBURG AND WOODBURY...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 121 AND 137...I-99 BETWEEN
MILE MARKERS 3 AND 17.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3973 7925 4012 7871 4039 7829 4040 7799
4017 7841 3973 7905
TIME...MOT...LOC 1848Z 263DEG 15KT 4039 7819 4013 7858
3985 7898
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:12 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 9, 1:12 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 PM EDT THU AUG 9 2012 .SYNOPSIS... WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY RETURNING TO THE AREA ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... RADAR BECOMING ACTIVE NOW AS WE REACH CONVECTIVE TEMPS AND LOSE OUR INHIBITION. THE REST OF THE DAY LOOKS ACTIVE WITH THE POTENTIAL FOR A FEW LOCALLY SEVERE STORMS. SPC MESO PAGE SHOWS CAPES EXCEEDING 2000J WITH IMPRESSIVE DOWNDRAFT CAPES OVER 1000J. A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP A COLD FRONT TWD WRN PA BY LATER TONIGHT. IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP WELL INTO THE OVERNIGHT. SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED AT THIS TIME. && .SHORT TERM /FRIDAY/... AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER PREVIOUSLY HIT AREAS. IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE MAIN TSTM HAZARD BEING DMGG WINDS. NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT OVER CENTRAL PA. MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE REFLECTED IN THE HWO. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... BROAD CYC FLOW ALOFT WILL OVERSPREAD THE REGION SAT WHICH SHOULD ALLOW FOR SCT SHOWER/ISOLD TSTM ACTIVITY. A DEFORMATION ZONE SHOULD BRING WRAP-AROUND PCPN INTO THE NW MTNS ON THE BACKSIDE OF THE DEPARTING SYS. FURTHER S/E...A DRY SLOT PUNCH ASSOCD WITH MID LVL JET MAY ALLOW FOR LIMITED/MARGINAL INSTABILITY TO DEVELOP IN SIG CLOUD BREAKS TO TRIGGER ISOLD TSTMS OVR THE LWR SUSQ VLY/ERN PA. THIS ACTIVITY MAY BE IN THE WAKE OF THE MAIN SYNOPTIC FRONTAL ZONE AND BE ASSOCD MORE WITH FORCING TIED TO THE UPPER LEVEL TROUGH AXIS. THE D3 CONVECTIVE OUTLOOK JUST CLIPS THE FAR SE ZONES. THE COLD FRONT MAY SLOW ITS EWD PROGRESS WHICH MAY RESULT IN HIER POPS ACRS SE PA...AT LEAST EARLY SAT. PCPN SHOULD COME TO AN END SAT NGT AS THE SYSTEM BEGINS TO ACCELERATE NWD INTO CANADA. AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES...MEDIUM RANGE MODEL AND ENSEMBLE CONSENSUS IS FOR RENEWED TROUGHING ACROSS THE NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG. REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT. AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE. OUTLOOK... FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA. SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...STEINBUGL AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 AM EDT THU AUG 9 2012 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 052-056-063-100900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- NORTHUMBERLAND-PERRY-CUMBERLAND- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ051-053-057-064-065-100900- MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-100900- WARREN- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ058-059-066-100900- SCHUYLKILL-LEBANON-LANCASTER- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT THE PROBABILITY IS LOWER THAN FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Special weather statement, Aug 9, 10:43 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT THU AUG 9 2012
PAZ004-091545-
WARREN PA-
1043 AM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 1145 AM
EDT...
AT 1038 AM EDT...A STRONG THUNDERSTORM WAS NEAR HYDETOWN...MOVING
EAST NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT ENTERPRISE...GRAND
VALLEY...GARLAND...YOUNGSVILLE...CHAPMAN STATE PARK AND CLARENDON.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4184 7961 4199 7910 4163 7907 4162 7926
4162 7952 4162 7961 4163 7962 4180 7962
FORECASTER: LAMBERTSpecial weather statement, Aug 9, 11:57 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT THU AUG 9 2012
PAZ004-005-010-011-091700-
CAMERON PA-ELK PA-MCKEAN PA-WARREN PA-
1157 AM EDT THU AUG 9 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
WARREN...MCKEAN...NORTHERN ELK AND NORTHWESTERN CAMERON COUNTIES
THROUGH 1 PM EDT...
AT 1153 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KINZUA DAM TO SHEFFIELD TO MARIENVILLE...MOVING EAST NORTHEAST
AT 30 MPH.
WIND GUSTS TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WETMORE...JAMES
CITY...BRADFORD...EAST BRANCH DAM...CORYVILLE AND ELDRED.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 255...
STATE ROAD 446.
LAT...LON 4200 7834 4147 7839 4137 7910 4142 7910
4143 7907 4146 7906 4145 7897 4162 7896
4162 7920 4170 7921 4192 7912 4201 7869
FORECASTER: LAMBERTSpecial weather statement, Aug 9, 1:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT THU AUG 9 2012
PAZ066-091800-
LANCASTER PA-
114 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY...
AT 107 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST PETERSBURG...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
LITITZ...ROTHSVILLE...AKRON...EPHRATA AND REAMSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 273
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
LAT...LON 3999 7636 4002 7644 4013 7648 4028 7626
4032 7615 4018 7593
FORECASTER: LAMBERTSpecial weather statement, Aug 9, 1:22 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 PM EDT THU AUG 9 2012
PAZ058-091815-
SCHUYLKILL PA-
122 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY...
AT 119 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOE ZERBEY AIRPORT...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT
MINERSVILLE...GIRARDVILLE...FRACKVILLE...SHENANDOAH...LOCUST LAKE
STATE PARK AND TUSCARORA.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 106 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
LAT...LON 4060 7636 4060 7652 4074 7648 4080 7631
4087 7629 4094 7616 4091 7605 4091 7599
4082 7588 4081 7588
FORECASTER: LAMBERTSpecial weather statement, Aug 9, 1:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT THU AUG 9 2012
PAZ024-033-091830-
CAMBRIA PA-SOMERSET PA-
127 PM EDT THU AUG 9 2012
...A LINE OF SLOW MOVING STRONG THUNDERSTORMS WILL AFFECT SOMERSET
AND SOUTHERN CAMBRIA COUNTIES THROUGH 230 PM EDT...
AT 120 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SCALP
LEVEL TO 8 MILES SOUTHWEST OF SEVEN SPRINGS...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT EAST CONEMAUGH...SCALP
LEVEL...SIDMAN...SUMMERHILL...WILMORE AND BEAVERDALE.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 116.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219...STATE ROAD 56.
LAT...LON 3990 7941 4009 7926 4012 7921 4013 7918
4040 7898 4039 7857 4031 7863 4017 7871
3984 7918 3983 7939 3985 7942
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:43 AM EDT | Special Weather Statement | CTP | Warren | 62 min |
| Aug 9, 11:57 AM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Aug 9, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 54 min |
| Aug 9, 12:54 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga | 66 min |
| Aug 9, 1:14 PM EDT | Special Weather Statement | CTP | Lancaster | 46 min |
| Aug 9, 1:17 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Huntingdon | 58 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | CTP | Schuylkill | 53 min |
| Aug 9, 1:27 PM EDT | Special Weather Statement | CTP | Somerset | 63 min |
| Aug 9, 2:00 PM EDT | Special Weather Statement | CTP | Tioga | 60 min |
| Aug 9, 2:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 9, 2:14 PM EDT | Special Weather Statement | CTP | Fulton | 31 min |
| Aug 9, 2:37 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Aug 9, 2:37 PM EDT | Special Weather Statement | CTP | Cameron | 53 min |
| Aug 9, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin, Somerset | 62 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Lycoming, Potter | 54 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 63 min |
| Aug 9, 3:48 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 57 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | CTP | Clinton | 66 min |
| Aug 9, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 65 min |
| Aug 9, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 30 min |
| Aug 9, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 51 min |
| Aug 9, 4:56 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 64 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CTP | Montour | 61 min |
| Aug 9, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 67 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 59 min |
| Aug 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 64 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 63 min |
| Aug 9, 6:24 PM EDT | Special Weather Statement | CTP | Cameron | 66 min |
| Aug 9, 6:31 PM EDT | Special Weather Statement | CTP | Lancaster | 59 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 40 min |
| Aug 9, 6:45 PM EDT | Special Weather Statement | CTP | McKean | 60 min |
| Aug 9, 7:01 PM EDT | Special Weather Statement | CTP | Schuylkill | 59 min |
| Aug 9, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| Aug 9, 7:35 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Potter, Warren | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.